Alert archive / Georgia / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 113, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 7, 1996, 3:47 PM EDT for Appling County, Wayne County, Georgia. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 1996, 3:47 PM EDT (19:47 UTC)
- Expired
- Jul 7, 1996, 4:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Appling County, GA, Wayne County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:00 PM EDT | Thunderstorm Wind | Odum, GA | |
| Jul 7, 4:20 PM EDT | Thunderstorm Wind 60 | Jesup, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1373 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 071945 SVRJAX GAC001-305-072045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 347 PM EDT SUN JUL 7 1996 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS S... IN SOUTHEAST GEORGIA ...APPLING COUNTY...WAYNE COUNTY AT 345 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING ACROSS SOUTHWESTERN APPLING COUNTY. THIS STORM WAS MOVING EAST AT 25 MPH AND WILL MOVE TO JESUP BY 42O PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:21 AM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 7, 10:21 AM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1020 AM EDT SUN JUL 7 1996 12Z SOUNDINGS CONT MOIST AND UNSTABLE AND WITH SW FLOW EXPECT ROUND OF TSMS THIS AFT. WSR 88D ALREADY SHOWING STMS FIRING UP IN BIG BEND AND NW OF SUWANNEE RIVER. SATELLITE SHOWING CONVECTION IN N CNTL GULF WHICH IS FURTHER WEST THAN THIS TIME YESTERDAY. HOPEFULLY AREAS IN N FL DELUGED ON YESTERDAY WILL BE SPARED THE SERIOUS TRAIN ECHOES THIS AFT. PETERSVON
Nearby
Severe Thunderstorm Warnings in Georgia, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.